MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY
Catalog Number 5MAXACE068KIT-B
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: penumbra system ace 68 reperfusion catheter (ace 68) was kinked approximately 55.0 cm from the hub and fractured approximately 58.0 cm from the hub.Conclusions: evaluation of the returned device revealed the ace 68 was kinked and fractured.This type of damage typically occurs due to improper handling during removal from the packaging.If the ace 68 is forcefully removed from the packaging tray at extreme angles, or if the aspiration tubing packaging tray is not removed prior to removing the ace 68, damage such as this may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital fellow noticed that the penumbra system ace 68 reperfusion catheter (ace 68) was broken in half upon removal from its dispenser hoop.The ace 68 broke in half prior to use and therefore was not used in the procedure.It is unclear whether or not the fellow caused the damage.The procedure was completed using a new penumbra system ace 64 reperfusion catheter (ace 64).

Brand Name
PENUMBRA SYSTEM ACE 68 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5946834
Report Number3005168196-2016-01302
Device Sequence Number415020
Product Code NRY
UDI-Device Identifier00814548017532
UDI-Public00814548017532
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142458
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/22/2017
Device Catalogue Number5MAXACE068KIT-B
Device Lot NumberF70738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2016
Initial Report FDA Received Date09/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1